Do You Have to Stop Retin A Before Using a 40-55% Lactic Acid Peel?
- Asked by Renee S in Canada
- 3 years ago
Using Retin A 0.5% would I have to stop using for a few days before the lactic peel?
Yes, stop all retinoids before any skin procedure!
It is very important to stop Retin-A, retinol, retinaldehyde, or any other version of a topical retinoid before a chemical peel, laser or light based treatment, or even a facial waxing. Even some "cosmetic facials" may cause a problem during retnioid use. Retinoids make the skin cells much more sensitive to injury and must not be active in the area during these treatments.
Ask your board-certified dermatologist about the use of any topical creams (and oral retinoids including isotretinoin (Accutane) or its relatives) before proceeding with any other treatment, just in case.
Stop any Skin Care Products Prior to your Chemical Peel
Retin A improves the healing process from skin resurfacing, including chemial peels, lasers, or dermabrasion. Retina A requires several weeks before it takes effect, and can be continued up to your chemical peel. Your dermatologist or plastic surgeon will advise you when you may resume Retin A. Generally, it may be restarted once the skin heals appropriately about one week from the chemical peel. Follow the strict care guidlines of your cosmetic specialist.
Retin A should be used right up until the peel and started again 1 week after the peel.
Retin A is great for chemical peels and should be used right up until the peel and again started 1 week after the peel. Use very sparingly though and use a cortisone cream after the peel with a SPF also. Sincerely,
Web reference: http://www.DrDavidHansen.com
Recent Chemical Peel Reviews
Chemical Peel Photos
Stop Retin A before a peel?
That has been thoroughly studied in the Dermatology literature and the answer is that Retin A speeds the healing of peels and dermabrasion if it is continued up until the peel and then STOPPED after the peel for about one week. In other words use Retin A BEFORE the peel and RESUME it one week later.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.